Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 48, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 30, 2006, 4:47 PM EDT for Clarion County, Pennsylvania. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2006, 4:47 PM EDT (20:47 UTC)
- Expired
- Jul 30, 2006, 6:45 PM EDT
- In force
- 118 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Clarion County, PA
The radar
The Pittsburgh radar (KPBZ), 98 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:40 PM EDT | FLASH FLOOD | Callensburg, PA | CANOE ROAD CLOSED BY FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 113 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1787 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 302049
FFWPBZ
PAC031-302245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EDT SUN JUL 30 2006
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARION COUNTY IN PENNSYLVANIA
* UNTIL 645 PM EDT
* AT 441 PM EDT...RADAR INDICATED OVER 1 INCH OF RAIN IN THE LAST HOUR
IN CENTRAL AND WESTERN CLARION COUNTY. CANOE CREEK AND BOYD RUN ARE
LIKELY TO FLOOD. FLOODING MAY MOVE INTO OTHER PARTS OF SOUTHERN AND
EASTERN CLARION COUNTY AS THE SLOW MOVING THUNDERSTORMS LINGER OVER
CLARION COUNTY. PONDING OF WATER WAS ALREADY REPORTED ON SOME
ROADS.
KEEP CHILDREN AWAY FROM STREAMS...CREEKS...SEWERS...CULVERTS...AND
LOW LYING AREAS. CHILDREN CAN EASILY BE SWEPT AWAY BY THE RAPIDLY
MOVING WATER.
REPORT HIGH WATER BY CALLING 877-633-6772.
LAT...LON 4132 7956 4117 7968 4103 7948 4105 7925
4129 7922
$$1 follow-up statement
000
WGUS71 KPBZ 302122
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
520 PM EDT SUN JUL 30 2006
PAC031-302245-
CLARION PA-
520 PM EDT SUN JUL 30 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM FOR CLARION
COUNTY...
AT 520 PM EDT...RADAR INDICATED NEARLY 2 INCHES OF RAIN IN THE
LAST 2 HOURS. HEAVY RAIN MOVED FURTHER WEST...INTO EXTREME WESTERN
CLARION COUNTY. RICHEY RUN...TURKEY RUN...COAL RUN...AS WELL AS...
DOUGLASS RUN AND BOYD RUN ARE IN JEOPARDY OF FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. CREEKS CAN BECOME KILLERS IN
HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.
LAT...LON 4127 7962 4116 7969 4101 7951 4105 7925
4126 7924
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:04 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 30, 2:04 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 204 PM EDT SUN JUL 30 2006 .SHORT TERM (TONIGHT THROUGH MONDAY)... QN OF THE DAY RMNS POPS AND MAGNITUDE OF TSRA AS PER INSTABILITY OF AIRMASS, OUTFLOW BNDRY ACRS THE CNTRL ZONES, AND MCS XG THE LAKES THIS MRNG. IN GENL...HAVE UPPED POPS THROUGH THIS EVE...BUT RMND IN THE SCT CATEGORY AS PER ONGOING TRENDS. OTHERWISE HUMID WITH INTENSIFYING TEMPS TO OPEN THE WEEK UNDR BLDG RIDGE. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... UPPER LEVEL RIDGE WILL BRING HOT AND VERY HUMID CONDITIONS INTO MID WEEK AND TUESDAY LOOKS TO BE THE WORST DAY WITH TEMPS IN THE LOWER TO MID 90S AND HEAT INDEX MID TO UPPER 90S. MAY BE CLOSE TO HEAT ADVISORY CRITERIA TUESDAY AND WILL MENTION OPPRESSIVE HEAT IN HWO. STILL HOT AND HUMID WEDNESDAY BUT FRONT WILL BE APPROACHING BY WED NIGHT WITH SHOWERS AND STORMS POSSIBLY INTO FRIDAY BEFORE FRONT CLEARS REGION WITH SEASONABLE AND LESS HUMID CONDITIONS FOR NEXT WEEKEND. && .AVIATION... SLOW TO DISSIPATE ST AGAIN PLAGUE THE AREA THIS MRNG...ESPECIALLY IN AREA WHERE OUTFLOW FM EARLY MRNG TSRA CLUSTER PROGRESSED...NR PIT AND AGC. MSRT SUPPY IS PLENTIFUL AND PORTS WL CONT TO BE AFFECTED BY MRNG MVFR TO IFR CONDITIONS ALNG WITH SOME TSRA AS MCS ADVNS IN NW FLOW ALOFT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 30, 4:06 AM EDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 406 AM EDT SUN JUL 30 2006 OHZ041-PAZ007>009-013>016-020>023-030-310815- COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND- 406 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS WEAK DISTURBANCES MOVE ALONG A FRONTAL BOUNDARY NEAR THE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IT WILL BE HOT AND VERY HUMID MONDAY THROUGH WEDNESDAY WITH THE HEAT INDEX REACHING THE MID AND UPPER 90S FOR A TIME IN THE AFTERNOON. TUESDAY MAY BE THE MOST OPPRESSIVE DAY. IF TEMPERATURES TUESDAY ARE SLIGHTLY WARMER THE HEAT INDEX MAY BREAK 100 AND A HEAT ADVISORY WOULD BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. MDZ001-OHZ039-040-048>050-057>059-068-069-PAZ029-031-032- WVZ001>004-012-021>023-041-310815- GARRETT-TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- 406 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IT WILL BE HOT AND VERY HUMID MONDAY THROUGH WEDNESDAY WITH THE HEAT INDEX REACHING THE MID AND UPPER 90S FOR A TIME IN THE AFTERNOON. TUESDAY MAY BE THE MOST OPPRESSIVE DAY. IF TEMPERATURES TUESDAY ARE SLIGHTLY WARMER THE HEAT INDEX MAY BREAK 100 AND A HEAT ADVISORY WOULD BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
In the hours before
Local storm report, Jul 30, 3:33 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
333 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG MONACA 40.68N 80.27W
07/30/2006 BEAVER PA COUNTY OFFICIAL
TREES DOWN.
&&
PARRISHLocal storm report, Jul 30, 3:49 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
349 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL PITTSBURGH 40.44N 79.98W
07/30/2006 E0.75 INCH ALLEGHENY PA PUBLIC
&&
PARRISHSpecial weather statement, Jul 30, 4:11 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 411 PM EDT SUN JUL 30 2006 PAZ015-016-022-023-302115- ARMSTRONG PA-CLARION PA-INDIANA PA-JEFFERSON PA- 411 PM EDT SUN JUL 30 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... CLARION...JEFFERSON...ARMSTRONG AND INDIANA... AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF FRYBURG TO 7 MILES SOUTHWEST OF NEW BETHLEHEM TO 5 MILES NORTHWEST OF INDIANA. THESE STORMS ARE GENERATING RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR AND MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME STRENGHTENING IS POSSIBLE. MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Local storm report, Jul 30, 4:17 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
417 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
07/30/2006 ALLEGHENY PA PUBLIC
TREES DOWN.
&&
PARRISHSpecial weather statement, Jul 30, 4:17 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 417 PM EDT SUN JUL 30 2006 PAZ029-030-032-302115- FAYETTE PA-WASHINGTON PA-WESTMORELAND PA- 417 PM EDT SUN JUL 30 2006 ...THUNDERSTORMS... THROUGH 530 PM...THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES...WESTMORELAND...WASHINGTON AND FAYETTE... AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF WEST NEWTON TO 2 MILES SOUTH OF MCMURRAY...MOVING SOUTHEAST AT 20 MPH. THESE STORMS ARE GENERATING RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR AND MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH. SOME STRENGHTENING IS POSSIBLE. MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Local storm report, Jul 30, 4:21 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL PITTSBURGH 40.44N 79.98W
07/30/2006 E0.75 INCH ALLEGHENY PA PUBLIC
&&
PARRISHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:15 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 60 min |
| Jul 30, 2:19 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler | 26 min |
| Jul 30, 2:44 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 61 min |
| Jul 30, 3:50 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 40 min |
| Jul 30, 4:21 PM EDT | Flash Flood Warning | PBZ | Allegheny | 114 min |
| Jul 30, 5:37 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 23 min |
| Jul 30, 5:39 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Jul 30, 5:46 PM EDT | Flash Flood Warning | PBZ | Venango | 3 hr |
| Jul 30, 6:15 PM EDT | Flash Flood Warning | PBZ | Lawrence | 3 hr |
| Jul 30, 6:32 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 58 min |
| Jul 30, 6:46 PM EDT | Flash Flood Warning | PBZ | Clarion | 119 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.